MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4106904
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Codes Visual Impairment (2138); Weakness (2145); Shaking/Tremors (2515)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, the lay user/patient contacted lifescan (lfs) usa, alleging that his onetouch verio iq meter was reading inaccurately high, compared to another meter (onetouch ultra 2).The complaint was classified based on customer service representative (csr) documentation, and further information obtained when medical surveillance specialist reviewed the initial call.The patient reported that he first became aware of the alleged meter issue began on (b)(6), at 3.15 pm, alleging that he obtained an inaccurately high blood glucose reading of ¿192 mg/dl¿ with the subject meter compared to ¿88 mg/dl¿ on another meter, performed within 30 minutes of each other.Meter to other meter comparisons do not reasonably suggest that a malfunction has occurred.There can be no presumption as to which meter¿s reading is erroneous as the comparison is not made to a calibrated reference method.The patient reported that he manages his diabetes using insulin (self-adjuster) and he made no changes to his normal diabetes management regimen.The patient reported that ten minutes prior to him becoming aware of the alleged meter issue he had developed symptoms of ¿blurred vision, shaky and weak¿, in response to the symptoms he carried out the blood glucose tests.He reported self-treating the symptoms with an emergency glucose drink.During troubleshooting, it was established that the patient¿s meter was set to the correct unit of measure.She described the correct testing steps and the sample was taken from an approved sample site.The patient was using the correct test strips, and the strips had not been open longer than the discard date, had not expired, and had been stored correctly.The test strip vial was not noted to be cracked or broken.The csr noted the patient did not have control solution to test the subject meter.The products were requested back for evaluation and replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs and/or symptoms that meet lfs¿ criteria for a serious injury reportable adverse event that may have occurred after the alleged product issue began.
 
Additional Manufacturer Narrative
The lay user/patient¿s meter and test strips have been returned and evaluated by lifescan product analysis with the following findings: the meter and test strips have passed all testing with no faults found.The reported issue could not be confirmed.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6471104
Report Number3008382007-2017-16409
Device Sequence Number18983883
Product Code NBW
UDI-Device Identifier00353885007719
UDI-Public(01)00353885007719
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 03/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4106904
Other Device ID Number1-1960Z86
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2017
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/31/2017
Device Age7 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/07/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;